Can not taking my Levo for 10-12 days whilst on holiday have caused my TSH to be 99?

My TSH was 1.6 on 1 November. I went on holiday and took it for the first few days but then, being out of my usual routine, I just kept forgetting to take it. I had my first Endo appt when I got back and TSH was 99. GP rang in a panic and they upped me from 100 to 150mcg. I'm not convinced it was caused by me not taking it for that short period of time. I've heard it takes 8-12 weeks of not taking it for T4 to be completely out of your system. Has anyone else got any ideas what may have caused this as I stupidly told the doc that I hadn't taken it and they are convinced that's what caused it. TIA

6 Replies

  • I'm surgically hypothyroid and stopped T4 in September and T3 in November for 4 weeks. TSH went from 0.03 to 107.5. Resumed 100mcg in Dec and TSH down to 0.16 31 Dec.

  • Wow!!

  • We both have functioning pituitary output, it would appear :-D

  • I just wish I could get mine to do that so the damn doctor agrees that I am ill!

  • I would say yes it could be possible im surprised that you didnt notice physically that you kept forgetting to take it im floored if i dont take it for a day. I know they say it is slow acting and it can take a while to get out of the system but im not that convinced it is synthetic and i dont think it works quite the same as your own hormone. Have your tsh retested that will show whether has been caused by forgetting to take your levo as if it isnt your tsh will still be higher than nov reading.

  • Thanks for your replies. Sorry for the delay, I don't get notifications:-/ I can understand, possibly 4 weeks but 2 weeks? I didn't even have any symptoms of a TSH of 99 either. I don't notice it on a daily basis. Just had my bloods done today. T3 being tested for the first time too.

You may also like...